Open Access
2010 Index of an Implicit Differential Equation
L. S. Challapa, M. A. S. Ruas
Publ. Mat. 54(1): 173-186 (2010).


In this paper we introduce the concept of the index of an implicit differential equation $F(x,y,p)=0,$ where $F$ is a smooth function, $p=\frac{dy}{dx}$, $F_{p}=0$ and $F_{pp}=0$ at an isolated singular point. We also apply the results to study the geometry of surfaces in $\mathbb{R}^{5}$.


Download Citation

L. S. Challapa. M. A. S. Ruas. "Index of an Implicit Differential Equation." Publ. Mat. 54 (1) 173 - 186, 2010.


Published: 2010
First available in Project Euclid: 8 January 2010

zbMATH: 1192.34012
MathSciNet: MR2603595

Primary: 34A09
Secondary: 34A26 , 58K05

Keywords: binary differential equation , Index , quadratic differential form

Rights: Copyright © 2010 Universitat Autònoma de Barcelona, Departament de Matemàtiques

Vol.54 • No. 1 • 2010
Back to Top